Wow, it sounds like you've been through a lot. I'm sorry you have to be dealing with all of this. I think pacemakers in general are permanent solutions. Which would probably be good since as you say, you haven't have a-fib since. That's a plus. As for coumadin v. aspirin, I think coumadin is more heavy-duty. I was on aspirin therapy because of a-fib before my ablation, but afterward, they put me on coumadin for three months (which I am currently on), so I'm guessing it's more effective at keeping the blood thin. They check your levels, though, to make sure you have enough and not too much. My father-in-law has been on it for a few years now and he hasn't had any complaints, except when his levels vary and the nurses get on him about his diet. I've been told that while I'm on coumadin, I shouldn't drastically change the foods I eat so as not to disrupt my vitamin k levels (vitamin k helps clot your blood so it counteracts the coumadin). So, lots of leafy greens are out, as well as a lot of garlic and cranberry juice. My doctor told me I don't need to cut these out entirely, just don't eat too much of them. Did your doc tell you something similar? I think people with pacemakers have to take it so that clots don't build up around the site of the pacemaker.
I think as far as a-fib goes, it generally does not go away unless there was some specific cause for it that can be fixed (like sleep apnea, recovery from heart surgery or alcohol intoxication, etc.). From what I've read, it usually comes back. BUT - since you now have a pacemaker, I'm guessing the problem might be eliminated for you (you should ask your doctor exactly what they did when they implanted the device because I think what they do - and don't quote me - is destroy the part of the heart that generates the a-fib, which requires implanting a pacemaker to keep your heart going at a normal rate. The downside is you have a pacemaker, but the upside is no more arrhythmia.)
I would recommend talking with your doctor about any worries you have now about the pacemaker and the coumadin. Make sure to write them down, though, so you don't forget. (That ALWAYS happens to me!!) Good luck!
I was 28 when I went into in A-fib and only took aspirin for 18 years. some doctors will let you take aspirin up until the age of 50-60 before they make you take coumadin.If you have a choice Aspirin is the way to go
Here's an article about a-fib and pacemakers. You should ask your doctor which kind you have:
It is not true, "people with pacemakers have to take blood thinner so that clots don't build up around the site of the pacemaker."
I have my pacemakers (total 4), I never taking any blood thinner orally. The doctor also told me, "don't touch Aspirin". I got A-fib and I also got A-tach. Only one tablet of Aspirin was given at ER for my chest pain. May be they put me on testing to prove that pacemaker, A-Fib isn't need blood thinner.
I know that many people are prescribed blood thinners when they get pacemakers because of blood clots around the site (a.k.a. "vegetation"). Ask Thinline about this. But maybe not everyone needs to. Best to ask your doctor for a definitive answer!
I just read your post. I don't understand why if you were taking lisonopril for HBP..the doctor didn't just take you off that! Atenolol lowers blood pressure and HR. I don't trust a lot of them. I have paroxysmal a-fib and use atenolol to lower the heartrate..it also lowers my BP..so i take a very very tiny dose. If A-fib is only occasional then aspirin is fine...especially under the age of 60! Sounds like you were on too much medication.
advice needed urgently!!! i have sick sinus syndrome, mvp w/regurgitation, no circumflex artery, heart stopped 8 x's & a tia last year. i have a duel chamber pacemaker but am getting severe afib & long pauses in my heart rate too. i can't take calcium channel blockers or beta blockers due to allergies & at 5 hospitals in ny ep/cardio refuse2treat me!! i need help what can i do? i dont want2die again